# SDR MALA050432

- Difficulty date: May 21, 2005
- Submitted: May 24, 2005
- Operation: Air carrier
- Aircraft: N435XJ
- Make and model: Saab 340B
- Aircraft serial: 340B435
- Aircraft time: 17,033 hours, 18,572 cycles
- System (JASC): 2612 · Fire Detection
- Part: Fire Loop
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, A

## Discrepancy

CREW SHUT DOWN AN ENGINE FOLLOWING ANNUNCIATION OF ENGINE FIRE WARNING SYSTEM DURING FLIGHT.  ENGINE FIRE BOTTLE WAS DISCHARGED FOLLOWED BY UNEVENTFUL LANDING.  AIRCRAFT TOWED TO GATE.  MAINT FOUND THERE WAS NO INDICATION OF UNCONTAINED FIRE OR NON-NORMAL COMBUSTION WITHIN THE ENGINE.  FOUND A BROKEN WELD ON THE JET PIPE, ALSO KNOWN AS THE INDUCTOR SHROUD, THAT CHANNELS EXHAUST GASES OUT OF ENGINE.  THE ENGINE FIRE SENSOR (ONE OF WHICH IS NEAR THE BROKEN WELD) PICKED UP THE HOT (700+C) EXHAUST AIR TEMPS & INDICATED A FIRE.  THE ONLY REMNANTS OF SOOT THAT WERE FIRST DISCOVERED INSIDE ENGINE COWLING CAME FROM INDUCTOR BREAK THAT ALLOWED THAT EXHAUST AIR TO CIRCULATE IN AREAS IT NORMALLY CAN NOT GO.
